Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the highly accurate summation of certain series occurring in plate contact problems


Author: D. A. MacDonald
Journal: Math. Comp. 66 (1997), 1619-1627
MSC (1991): Primary 65B10; Secondary 35Q80, 35J25
MathSciNet review: 1423078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The infinite series $ R_p = \sum _{k=1}^\infty {(2 k - 1)}^{- p} \, x^{2 k - 1}, 0 <1-x\ll 1 ,\linebreak p = 2 \quad \text {or}\ 3 \, ,$ and the related series

\begin{equation*}\begin {split} C(x,b,2)&=\sum _{k=1}^\infty {(2k-1)}^{-2} \cosh (2k-1)x/\cosh (2k-1)b,\quad 0 <1-x/b \ll 1,\\ S(x,b,3)&=\sum _{k=1}^\infty {(2k-1)}^{-3} \sinh (2k-1)x/\cosh (2k-1)b, \end {split} \end{equation*}

are of interest in problems concerning contact between plates and unilateral supports. This article will re-examine a previously published result of Baratella and Gabutti for $R_p$, and will present new, rapidly convergent, series for $C(x,b,2)$ and $S(x,b,3).$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65B10, 35Q80, 35J25

Retrieve articles in all journals with MSC (1991): 65B10, 35Q80, 35J25


Additional Information

D. A. MacDonald
Affiliation: Department of Mathematical Sciences, P.O. Box 147, The University, Liverpool L69 3BX, United Kingdom
Email: sx10@liv.uk

DOI: http://dx.doi.org/10.1090/S0025-5718-97-00869-7
PII: S 0025-5718(97)00869-7
Keywords: Slowly convergent series, boundary value problems.
Received by editor(s): July 10, 1996
Article copyright: © Copyright 1997 American Mathematical Society